Applied Mathematics and Mechanics

, Volume 28, Issue 7, pp 955–962 | Cite as

Markovian risk process

  • Wang Han-xing  (王汉兴)Email author
  • Yan Yun-zhi  (颜云志)
  • Zhao Fei  (赵飞)
  • Fang Da-fan  (方大凡)


A Markovian risk process is considered in this paper, which is generalization of the classical risk model. It is proper that a risk process with large claims is modelled as the Markovian risk model. In such a model, the occurrence of claims is described by a point process {N(t)} t≥0 with N(t) being the number of jumps during the interval (0,t] for a Markov jump process. The ruin probability ψ(u) of a company facing such a risk model is mainly studied. An integral equation satisfied by the ruin probability function ψ(u) is obtained and the bounds for the convergence rate of the ruin probability ψ(u) are given by using a generalized renewal technique developed in the paper.

Key words

risk process ruin probability Markov jump process 

Chinese Library Classification


2000 Mathematics Subject Classification

62P05 60F10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Grandall J. Aspects of risk theory[M]. New York: Springer-Verlag, 1991.Google Scholar
  2. [2]
    Gerber H U. An introduction to mathematical risk theory[M]. Philadelphia: S. S. Heubner Foundation Monograph Series 8, 1979.Google Scholar
  3. [3]
    Mikosch T. Heavy-tailed modelling in insurance[J]. Stochastic Models, 13(4):799–816.Google Scholar
  4. [4]
    Klüppelbery C, Mikosch T. Large deviations of heavy-tailed random sums with applications in insurance and finance[J]. J Appl Prob, 1997, 34(2):293–308.CrossRefGoogle Scholar
  5. [5]
    Wang Hanxing, Fang Dafan, Tang Maoning. Ruin probabilities under a Markovian risk model[J]. Acta Mathematicae Applicatae Sinica, English Series, 2003, 19(4):621–630.zbMATHCrossRefGoogle Scholar
  6. [6]
    Asmussen S. Applied probability and queues[M]. New York: John Wiley & Sons, 1987.Google Scholar
  7. [7]
    Asmussen S. Risk theory in a Markovian environment[J]. Scand Actuarial J, 1989, 66–100.Google Scholar
  8. [8]
    Wang Y H. Bounds for the ruin probability under a Markovian modulated risk model[J]. Stochastic Models, 1999, 15(1):125–136.CrossRefGoogle Scholar
  9. [9]
    Blaszczyszyn B, Rolski T. Expansions for Markov-modulated systems and approximations of ruin probability[J]. J Appl Prob, 1996, 33:57–70.zbMATHCrossRefGoogle Scholar

Copyright information

© Editorial Committee of Appl. Math. Mech. 2007

Authors and Affiliations

  • Wang Han-xing  (王汉兴)
    • 1
    • 2
    Email author
  • Yan Yun-zhi  (颜云志)
    • 2
  • Zhao Fei  (赵飞)
    • 2
  • Fang Da-fan  (方大凡)
    • 3
  1. 1.China Lixin Risk Management Research InstituteShanghai Lixin University of CommerceShanghaiP. R. China
  2. 2.Department of MathematicsShanghai UniversityShanghaiP. R. China
  3. 3.Department of MathematicsHunan Institute of Science and TechnologyYueyangP. R. China

Personalised recommendations